fbpx

OMC News & More

Drug Recall: Losartan & Ranitidine

image of prescription bottles on counter

There has been a lot of stories in the news recently about popular drugs being recalled. A drug can be recalled for a variety of reasons and the most recent ones, losartan and ranitidine, are due to a contaminant in the manufacturing process. The active drug itself is not in question, but rather certain batches and lots.

Whether the FDA or manufacturer issues a recall, pharmacies are notified to go through their records and determine if they have filled prescriptions of the recalled drug. If so, they will ask those patients to bring their medication back for an exchange. So far, Osceola Medical Center and Osceola Clinic Pharmacy have not had any contaminated lots of either losartan or ranitidine. If you are worried that you may have an affected product, contact the pharmacy that filled your prescription. Do not stop taking losartan abruptly as it may cause more harm to discontinue the medication than to continue until it is verified with your pharmacy. For ranitidine, you can switch to over-the-counter famotidine (Pepcid) or omeprazole (Prilosec) temporarily. As always, we will continue to monitor the recall and encourage you to discuss any changes in your medication with your health care provider or pharmacist.

Our Family

Questions?

Click or call 715-294-2111 to get the answers you're looking for.

Joomla! Debug Console

Session

Profile Information

Memory Usage

Database Queries